View Full Version : Ritalin and ringing in the ears


ebjco
05-26-06, 11:06 AM
Hi,

I was taking 60mg of ritalin before leaving for work in the morning.
I started doing a lot of boring "busy work" and it was REALLY starting to get to me.
I started taking 80mg in the morning and I found that for a few weeks now I handle the easy, boring parts of my job a lot better. I do not feel nearly as agitated.
The problem is that my ears started to ring loudly after a couple of days on the higher dose. So now it's a matter of what's worse, the boredom or the ringing.

I was wondering if anyone else noticed a ringing in the ears with a higher dose of ritalin..

Thanks

Ernie

steven d
05-30-06, 03:07 PM
I really wouldn't know what that is. But you should tell your doctor about this. Let's hope it isn't serious or you might want to lower your dose, just to be safe.

speedo
05-30-06, 03:14 PM
It is called "tinnitus". Stimulants are known for causing it. So do a lot of other medications. Some people have it for other reasons. Anxiiety, asprin, MSG, and stimulants make it worse..

It is hard to treat, but there are a few meds that can help it. For some people, neurontin helps reduce it. SSRI's sometimes help, benzodiazepines (vallium & friends) supposedly helps reduce it.

ME :D

Hi,

I was taking 60mg of ritalin before leaving for work in the morning.
I started doing a lot of boring "busy work" and it was REALLY starting to get to me.
I started taking 80mg in the morning and I found that for a few weeks now I handle the easy, boring parts of my job a lot better. I do not feel nearly as agitated.
The problem is that my ears started to ring loudly after a couple of days on the higher dose. So now it's a matter of what's worse, the boredom or the ringing.

I was wondering if anyone else noticed a ringing in the ears with a higher dose of ritalin..

Thanks

Ernie

ebjco
05-30-06, 04:43 PM
Hi,

yea, I know about tinnitus. The American Tinnitus Association has me listed as a support person in Massachusetts for people with tinnitus. I have had it for over 15 years and it really improved after I lowered my cholesterol. I have been having some depression and tension lately and I think that may be the trigger to an increase in volume. I just started taking GABA and L-Theanine and they seem to help somewhat.
I noticed that they helped reduce (or almost eliminate) my mid afternoon ritalin let down. So now I only have to take the ritalin in the morning. I already take xanax for it and I am on three anti-depressives. Rough childhood. I think I will look into neurontin.

Regards

Ernie J

speedo
05-30-06, 06:14 PM
Well, neurontin is gabapentin. It metabolizes into GABA. Supposedly it works better than taking raw GABA, which is incredibly inefficient. I found that it helps with hyperacusous, and it has reduced my tinnitus a lot. The trouble with neurontin is that it only worksd for about 40-50% of those who take it. It seems that some people can't convert the gabapentin very well. You are correct, gaba acts as a mild mood stabilizer.. but not a very potent one.


ME :D



Hi,

yea, I know about tinnitus. The American Tinnitus Association has me listed as a support person in Massachusetts for people with tinnitus. I have had it for over 15 years and it really improved after I lowered my cholesterol. I have been having some depression and tension lately and I think that may be the trigger to an increase in volume. I just started taking GABA and L-Theanine and they seem to help somewhat.
I noticed that they helped reduce (or almost eliminate) my mid afternoon ritalin let down. So now I only have to take the ritalin in the morning. I already take xanax for it and I am on three anti-depressives. Rough childhood. I think I will look into neurontin.

Regards

Ernie J

ebjco
05-31-06, 07:46 AM
Hi Speedo,

I looked up Gabapentin and I see that it needs a prescription. I know that my Doctor won't put me on anything else. I am already on 5 "mental issues" meds. Child abuse, the gift that keeps on giving.
The GABA and L-Theanine I started taking seem to help. I also notice that I don't have the Ritalin crash in the afternoon since I started taking them. So I take 80mg of Ritalin before I leave for my boring 4 hour job and I may or may not take another 20mg in the afternoon depending how I feel.

Ernie

Boots
06-28-06, 12:50 PM
I dont want to sound rude or stupid but what the hell are you taking that much ritalin for its like 50mg max ok?

Just fix the ritalin first and then worry about the rest and also sleep please. Sleep alot if necessary. Sounds like way too many drugs.

Hey just my 2 cents.

Monkeyche